MAUDE Adverse Event Report: COOK IRELAND LTD JOHLIN PANCREATIC WEDGE STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD JOHLIN PANCREATIC WEDGE STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G26831
Medical Device Problem Codes Off-Label Use (1494); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
An ercp was being performed where two previously placed zilver stents are in place in the left and right hilum.The user cannulated both sides with 2 different wires and balloon sweeps were performed.An extraction balloon was used to remove some tumor ingrowth.The 6mm titan balloon was used to dilated both sides.Two johlin pancreatic wedge stents were placed.While the user was deploying one of the stents, pulling back on the guiding catheter, the white knob on the end of the guiding catheter ripped off.The user was able to deploy the stent by holding onto the black portion of the catheter.The stent was placed successfully.
 
Additional Manufacturer Narrative
Device evaluation: 1 x jpws-8.5-20 of lot number c1544283 was returned to cirl open in its original packaging.This file was opened for the off-label use of both devices resulting in the detachment of the knob on deployment system of the jpws device.Lab evaluation: the device involved in the complaint was evaluated in the laboratory on 14th february 2020.Additional images were also taken on the (b)(6) 2021.The guiding catheter flare was pulled out and the hub was separated, there was slight kinking 36-51 cm from the hub.There was a slight bend in the pushing catheter hub and a slight kink on the pushing catheter noted at 31-35cm from the hub.The guiding catheter moved freely in relation to the pushing catheter.A 0.035¿ wire guide passed through the guiding catheter.Documents review including ifu review: prior to distribution all jpws-8.5-20 are subjected to visual and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place in cirl.A review of the manufacturing records for jpws-8.5-20 of lot number c1544283 did not reveal any discrepancies that could have contributed to this complaint issue.It was noted in the lot review that an item failed fqc on the production line as the hub was not secure on the pushing catheter and the device was reworked.It was confirmed that the device would not have left the factory in this condition.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1544283.The instructions for use, ifu0098-1 which accompanies this device instructs the user to ¿visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.¿ it should be noted that the device was used off-label, outside its intended use stated in the instructions for use (ifu0098-1) "this device is used to drain obstructed pancreatic ducts" and in the notes section ¿do not use this device for any purpose other than stated intended use.¿ where the use of a jpws-8.5-20 in the bile duct in this instance is not a stated use as per the ifu and therefore has not being tested in a clinical setting.Following consultation with regulatory reporting it was established that the off-label use was captured in an additional complaint that was opened, emdr # 3001845648-2020-00458, can now be captured under this complaint and therefore emdr # 3001845648-2020-00458 can be cancelled as the off label use is now captured within this complaint, to align with cook irelands complaints process.Please not cancellation mdr for emdr # 3001845648-2020-00458 has been submitted.Root cause review: a definitive root cause can be attributed to the off-label use of the device, when the device is outside its stated intended use, it may lead to outcomes that were never intended to happen and were never studied.It was also noted that the stent was modified as it was cut from 20 cm down to 16 cm.Complaint is confirmed as the failure was verified in the laboratory.According to the information reported, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Final mdr being submitted due to the completion of the investigation on 16-aug-21.An ercp was being performed where two previously placed zilver stents are in place in the left and right hilum.The user cannulated both sides with 2 different wires and balloon sweeps were performed.An extraction balloon was used to remove some tumor ingrowth.The 6mm titan balloon was used to dilated both sides.Two johlin pancreatic wedge stents were placed.While the user was deploying one of the stents, pulling back on the guiding catheter, the white knob on the end of the guiding catheter ripped off.The user was able to deploy the stent by holding onto the black portion of the catheter.The stent was placed successfully.Did any unintended section of the device remain inside the patient¿s body? no.Was the patient hospitalized or was there prolonged hospitalization? no.Did the patient require any additional procedures due to this occurrence? no.Did the product cause or contribute to the need for additional procedures? no.Has the complainant reported any adverse effects on the patient due to this occurrence? no.Has the complainant reported that the product caused or contributed to the adverse effects? na.2.1.1 does the complaint relate to: device placement 2.1.2 please indicate where the device was stored prior to use.In a pixis machine 2.1.3 *what is the reorder number, outer diameter and length of the wire guide that was used with this device in this procedure?.035" olympus revowave 2.1.4 were previous procedures i.E.Sphincterotomy etc.Carried out prior to placing the device over the particular wire guide? no - biliary duct dilation with titan balloon and a balloon extraction using quattro balloon.2.1.5 was the wire guide inspected for damage prior to use? yes 2.1.6 was the device at the center of the complaint inspected for damage prior to use? yes 2.1.7 did the patient involved exhibit altered anatomy or tortuous anatomy? no.2.1.8 *if not with the device in question, how was the procedure finished? device.2.2.1 had a sphincterotomy been performed prior to this occurrence? no.2.2.2 what is the endoscope manufacturer, the model number and working channel size that was used for the procedure? olympus therapeutic duodenuo scope.2.2.3 does your medical facility have a service/maintenance schedule associated with its endoscopes? unknown, the dm believes yes.2.2.4 please indicate the location in the body where the stent device was to be placed.Biliary duct to hylum.2.2.5 *was resistance encountered when advancing the wire guide to the target location? yes it was tight stricture.2.2.6 *was the stricture dilated prior to placing the device? yes using titan balloon 2.2.7 *was resistance encountered when advancing the introduction system in place to the target location? yes.2.2.8 *was resistance encountered when advancing the stent through the obstructed area? yes.After placement, was stent position verified? if yes, please describe how.Yes - flouro.2.2.9 please estimate/indicate the amount of time the stent was in place dwelling prior to this occurrence.During placement.2.2.10 did any section of the device detach inside the endoscope or patient? no.2.2.11 if the device broke upon removal, please indicate what removal tool(s) were used (manufacturer).Na.2.2.12 please indicate any other endoscopic accessories (if any) that came into contact with the stent or introduction system during the procedure.Two zilver metal stents which were previously placed.2.2.13 were any modifications made to the complaint device or accessories used with the device in this procedure? yes, the stent was cut 20 cm down to 16 cm; to place into common bile duct and not pancreatic duct as indicated for use.

Brand Name
JOHLIN PANCREATIC WEDGE STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9762540
Report Number3001845648-2020-00130
Device Sequence Number2650038
Product Code FGE
UDI-Device Identifier10827002268316
UDI-Public(01)10827002268316(17)210928(10)C1544283
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K990130
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2021
Device Model NumberG26831
Device Catalogue NumberJPWS-8.5-20
Device Lot NumberC1544283
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2020
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/31/2020
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer01/31/2020
Initial Report FDA Received Date02/27/2020
Supplement Report FDA Received Date09/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1